Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this areal flood warning at Jul 7, 2021, 9:23 AM CDT for Carson County, Potter County, Randall County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 9:23 AM CDT (14:23 UTC)
- Expired
- Jul 7, 2021, 11:15 AM CDT
- In force
- 112 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 8 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WGUS44 KAMA 071423
FLWAMA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Amarillo TX
923 AM CDT Wed Jul 7 2021
TXC065-375-381-071615-
/O.NEW.KAMA.FA.W.0002.210707T1423Z-210707T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carson TX-Potter TX-Randall TX-
923 AM CDT Wed Jul 7 2021
The National Weather Service in Amarillo has issued a
* Flood Warning for Urban area and small stream in...
Southwestern Carson County in the panhandle of Texas...
Eastern Potter County in the panhandle of Texas...
Northeastern Randall County in the panhandle of Texas...
* Until 1115 AM CDT.
* At 923 AM CDT, emergency management reported that multiple
intersections are flooded around the city of Amarillo. Flooding is
ongoing. Between 1 and 3 inches of rain have fallen.
* Some locations that will experience flooding include...
Amarillo, Bushland and Pantex.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3520 10207 3528 10202 3540 10201 3551 10198
3549 10184 3558 10175 3551 10164 3539 10159
3535 10154 3529 10152 3519 10153 3518 10154
3518 10162 3513 10162 3512 10164 3509 10179
3508 10201 3516 10206
$$
Ferguson1 follow-up statement
664
WGUS84 KAMA 071616
FLSAMA
Flood Statement
National Weather Service Amarillo TX
1116 AM CDT Wed Jul 7 2021
TXC065-375-381-071626-
/O.EXP.KAMA.FA.W.0002.000000T0000Z-210707T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carson TX-Potter TX-Randall TX-
1116 AM CDT Wed Jul 7 2021
...THE URBAN AREA AND SMALL STREAM FLOOD WARNING HAS EXPIRED FOR
SOUTHWESTERN CARSON, EASTERN POTTER AND NORTHEASTERN RANDALL
COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3520 10207 3528 10202 3540 10201 3551 10198
3549 10184 3558 10175 3551 10164 3539 10159
3535 10154 3529 10152 3519 10153 3518 10154
3518 10162 3513 10162 3512 10164 3509 10179
3508 10201 3516 10206
$$
FergusonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 6:32 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 7, 6:32 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 632 AM CDT Wed Jul 7 2021 .AVIATION...12Z TAFS... Mostly VFR conditions are expected over the next 24 hours. Showers/storms moving into KAMA, and expected to continue over the next few hours. IFR/LIFR conditions will be possible for the next few hours. There may be a return of storms if the cold front slows/stalls later in the TAF period, but confidence is not high enough to note in the TAFs as of yet. Winds generally less than 10kts and variable. Weber && .PREV DISCUSSION... /Issued 345 AM CDT Wed Jul 7 2021/ SHORT TERM...Today through Thursday Night... Cold front continues to drift south across the Panhandles today. Showers and storms will be possible along the front today. There may be just enough lift to get some early morning storms going across the central Panhandles, with a better chance this afternoon across the southern Panhandles. No severe weather expected today, just general thunderstorms. Overall, high pressure continues to strengthen over the Four Corners. With the cold front moving through today there should be enough subsidence behind the front to keep conditions dry this evening and through the day on Thursday. Temperatures again today will likely be close to 10 degrees below normal today, but finally start climbing back to near normal temperatures on Thursday, with highs in the lower 90s. Weber LONG TERM...Friday through Tuesday... The end of the work week into the weekend will see the upper level high pressure retrograde towards California/Nevada. This will put the Panhandles into northwest flow aloft and bring more likelihood for storms to make it into the area as shortwaves ride around the ridge. Saturday and Saturday night look to have a cold front come through the area. Models prog it fairly slowly. If this is the case, then we could see a good amount of precip across the area since moisture is still high. If the front pushes through fairly quickly, the amount of moisture we receive may be less since there would be less time for storms to sit around. The northerly surface flow doesn't last long as winds become southerly again by Monday. This will again pump in moisture for daytime showers and thunderstorms for the beginning of the work week. This pattern of cooler than normal temps looks to persist through the extended with Friday being the one day that may actually achieve climatological normal and be in the 90s. While there will be some instability around for the weekend, the best days in the extended for seeing severe weather look to be the Monday/Tuesday time frame as CAPE looks to increase along with some better bulk shear to allow for supercells instead of just pulsing cells like we have been seeing. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/89/16
Hazardous weather outlook, Jul 7, 3:32 AM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 332 AM CDT Wed Jul 7 2021 OKZ001>003-TXZ001>020-317-072045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 332 AM CDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms possible today across the central and southern Panhandles. Storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms possible again Friday night into Tuesday across much of the Panhandles. Storms could be strong with gusty wind and hail as well as heavy rain that could lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 7, 8:21 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
821 AM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM FLOOD 5 W AMARILLO 35.19N 101.90W
07/07/2021 POTTER TX NWS EMPLOYEE
INTERSTATE 40 UNDERPASS AT BELL FLOODED.
&&
APFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:59 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 3 hr |
| Jul 7, 6:05 AM CDT | Areal Flood Advisory | AMA | Moore, Potter | 3 hr |
| Jul 7, 7:11 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 2 hr |
| Jul 7, 8:14 AM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Jul 7, 3:21 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.